Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Had campopylerbacter. Taken azithromycin and clindamycin, got C-diff. Painful, bloated stomach, diarrhea, headache. Is it return of infection?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 920 Questions
Question
Hello. Last september i had campopylerbacter. After antibiotics azithro and clindamycin I got c-diff. That was treated about two months later. The vanco for c-diff helped immensely. Fast forward I did have a weaker stomach over the months but nothing too bad. For the past month my stomach has been very painful, bloated. Everything i eat hurts. ecspecially carbs. MY stool has changes colors to dark, furry stool and there are always food particles in it. Undigested. I have diarrhea after evrything I eat. I have been tired. I have increased heachache besides my post traumatic headache. I didnt want to go to the doc if she will just say post infection ibs but the stool i have now is foul smelling and i am losing weight. Intolerance? or return of infection? I also have a white tongue.

thank you!
Posted Sun, 8 Jul 2012 in Abdominal Pain
 
 
Answered by Dr. Ajit Naniksingh Kukreja 15 hours later
Hi

Thanks for writing to XXXXXXX ....

The information you have provided is suggestive of GI infection secondary to your reduced immunity and/or Superinfection to antibiotics

It would be better if you add a probiotic twice a day for seven to ten days

Also a GI antiseptic in form of Rifaximin twice a day will help

Talk plenty of fluids and small meals

You may continue Tylenol for your headache

Hope this helps
Am available for followup queries
Get well Soon
Above answer was peer-reviewed by
 
Follow-up: Had campopylerbacter. Taken azithromycin and clindamycin, got C-diff. Painful, bloated stomach, diarrhea, headache. Is it return of infection? 4 hours later
Thank you. Any chance of ulcer? I took ibprofen for one year for my headache until my stomach hurt? I have a yeast infection could this be systemic?
Whenever i take probiotics my stomach burns. It is painful so i usually stop.

I have leg cramping at night. What is your opinion? Will i always be succeptible to stomach infections?

Thank you!
 
 
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later
Hi

Thanks for your followup

Chances of Ulcer ? May be - with a history of one full year of Ibuprofen yes

Yeast infection ? - Usually it is localized - what are the areas involved - rarely do we find systemic infections

Probiotics would not cause gastritis but because you have it, the same may get aggravated

I would suggest you add a Proton Pump Inhibitor twice a day for two weeks, followed by maintenance dose of once daily for four more weeks

Leg cramps in your age could be because of electrolyte imbalance and/or Vit E Deficiency, yet we have seen females responding to a supplement of Vitamin E

If you care for contamination of foods or drinks and avoid them you will not get repeated stomach or GI infections

Hope this helps clear your doubts
Do write in for any clarifications
Wishing you Good Health
Above answer was peer-reviewed by
 
Follow-up: Had campopylerbacter. Taken azithromycin and clindamycin, got C-diff. Painful, bloated stomach, diarrhea, headache. Is it return of infection? 43 minutes later
Thank you .
Any chance i have an intolerance?

What lab tests should i have done?
 
 
Answered by Dr. Ajit Naniksingh Kukreja 37 minutes later
Hi

Thanks for writing in again

Apparently No it does not appear to be intolerance

You should go for a H Pylori test either through an endoscopy or from your stool test

A complete blood count will help also would a routine stool examination help

Do write in if there is any doubt
Get Well Soon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor